MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CALIBER; CALIBER SPACER 10 X 26MM, 9-13MM

GLOBUS MEDICAL, INC. CALIBER; CALIBER SPACER 10 X 26MM, 9-13MM
Model Number 194.426
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Spinal Cord Injury (2432)
Date of Event 09/21/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.He implant and instruments were not returned for evaluation.The following sections have been updated: b4, e1, e3, h2, h6, h10.
 
Event or Problem Description
A revision surgery was performed to remove implants at l5-s1 and extend the construct to l4-l5 with bilateral caliber spacers at l4-5.It was determined through final intraoperative x-ray that the caliber spacer implanted on the patient's right was positioned too far anterior.Attempts were made to remove and pull back the implant; however, this caused the spacer to advance further anteriorly.The patient experienced significant blood loss and was flipped supine and received vascular intervention.The patient passed away.

Brand Name
CALIBER
Common Device Name
CALIBER SPACER 10 X 26MM, 9-13MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18826501
Report Number3004142400-2018-00047
Device Sequence Number19569430
Product Code MAX
UDI-Device Identifier00849044020298
UDI-Public00849044020298
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number194.426
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age46 YR
Patient SexFemale
Patient RaceWhite